MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-00853; 3005168196-2019-00854; 3005168196-2019-00855.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician experienced resistance and was unable to advance a penumbra system ace 68 reperfusion catheter (ace68) into the neuron max.The physician then found that the neuron max was kinked approximately 40 cm from the proximal end.The neuron max was therefore removed and was no longer used in the procedure.The physician then found that three additional neuron maxs were kinked in the same location upon removal from the packaging and during visual inspection, respectively.These neuron maxs were not used in the procedure.The procedure was completed using another neuron max and the same ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 76.0 cm from the hub.The packaging tube was slightly kinked.Conclusions: evaluation of the neuron max used in the procedure confirmed a kinked device.If the neuron max is mishandled during preparation, or advanced at extreme angles into a parent device, damage such as kinks may occur.If a kinked neuron max is used in the procedure, resistance may be experienced while advancing another device through it.During functional testing, a demonstration catheter was advanced through the neuron max used in the procedure and resistance was experienced at the neuron max kink location.Evaluation of the other three returned neuron maxs confirmed kinked devices.If the neuron maxs are mishandled during preparation, damage such as kinks may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.(b)(4) 2.(b)(4) 3.(b)(4) h3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8574023
Report Number3005168196-2019-00856
Device Sequence Number2267827
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Catalogue NumberPNML6F088904M
Device Lot NumberF85666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005